Tennessee, 2004

Tornado in Tennessee, May 30, 2004

May 30, 2004 · NWS OHX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 30, 7:50 PM CST, 3 hours 55 minutes earlier.

Area forecast discussion, May 30, 7:50 PM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT SUN MAY 30 2004

.DISCUSSION...
TONIGHT...SEVERE WEATHER IS BEARING DOWN ON THE MID STATE AS TO OUR
WEST MEM AND PAH WFOS HAVE ALREADY ISSUED NUMEROUS SVR AND TOR
WARNINGS. AS A COLD FRONT CURRENTLY LOCATED OVER CENTRAL MISSOURI AND
NORTHERN ARKANSAS ADVANCES EASTWARD TOWARDS THE MID STATE...A SQUALL
LINE OF SVR THUNDERSTORMS OUT AHEAD OF THE FRONT WILL ENTER EXTREME
NORTHWEST MIDDLE TENNESSEE AROUND 10 PM...INTO THE BNA AREA SHORTLY
AFTER MIDNIGHT AND THE THUNDERSTORMS ACTIVITY WILL LEAVE THE
CUMBERLAND PLATEAU REGION AROUND 9 AM MONDAY MORNING. EXPECT TO
UPDATE THE ZONE PACKAGE LATER TONIGHT TO ADD WATCHES FOR SEVERE
WEATHER.

A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. TONIGHT AND EARLY
THIS MORNING IN THE HEAVIER STORMS SECTIONS OF THE MID STATE COULD
SEE AMOUNTS OF OVER TWO INCHES AND SOME LOCATIONS RECEIVING OVER
THREE INCHES OF PRECIPITATION.

AT THIS TIME NO CHANGES TO PREVIOUS FORECAST PACKAGE.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT AND EARLY
MONDAY.

&&

31
Hazardous weather outlook, May 30, 11:46 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT SUN MAY 30 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1246 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT
DEEP UPPER TROUGH WILL SWING THROUGH THE REGION TONIGHT AND EARLY
MONDAY MORNING WHILE TAKING ON NEGATIVE TILT. A BAND OF SOUTHWESTERLY
60 MPH WINDS AT THE MID LEVELS WILL SPREAD ACROSS NORTHERN ARKANSAS
THIS AFTERNOON...AND ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS
TONIGHT. AT HIGHER LEVELS...THE PATTERN IS EXPECTED TO BECOME
INCREASINGLY DIFFLUENT. A SEVERE THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP IN THE LOWER MISSISSIPPI RIVER VALLEY THIS EVENING...THEN
MOVE EAST INTO MIDDLE TENNESSEE OVERNIGHT. THE MAIN PROBLEMS FROM THE
SEVERE THUNDERSTORMS WILL BE DAMAGING DOWNBURSTS WINDS...LARGE HAIL
AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ONGOING SEVERE WEATHER IS LIKELY EARLY MONDAY MORNING.

MONDAY AFTERNOON THROUGH SATURDAY THE POTENTIAL FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY SUNDAY NIGHT.

BOYD
01

In the hours before

Local storm report, May 30, 11:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1220 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     LORETTO                 35.08N 87.44W
05/31/2004  60 MPH           LAWRENCE           TN   AMATEUR RADIO

&&

04
Local storm report, May 30, 11:26 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TORNADO          FRANKLIN                35.93N 86.84W
05/30/2004                   WILLIAMSON         TN   PUBLIC

            PUBLIC REPORTED TORNADO NEAR INTERSTATE 65 AND HIGHWAY
            96.

&&

04
Local storm report, May 30, 11:30 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      3 W NASHVILLE           36.17N 86.84W
05/30/2004                   DAVIDSON           TN   AMATEUR RADIO

            NUMEROUS FLOODING HARDING PLACE AND BELLMEADE ROAD.

&&

04
Local storm report, May 30, 11:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     3 W NASHVILLE           36.17N 86.84W
05/31/2004                   DAVIDSON           TN   EMERGENCY MNGR

            TREES DOWN HARDING ROAD.

1212 AM     TSTM WND GST     BURNS                   36.05N 87.31W
05/31/2004  60 MPH           DICKSON            TN   AIRPLANE PILOT

            TREES DOWN.

1215 AM     TSTM WND GST     2 S LAWRENCEBURG        35.22N 87.34W
05/31/2004  60 MPH           LAWRENCE           TN   AMATEUR RADIO

            TREES DOWN.

&&

04
Local storm report, May 30, 11:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1212 AM     FLASH FLOOD      CHARLOTTE               36.18N 87.35W
05/31/2004                   DICKSON            TN   AMATEUR RADIO

            FLOODING ALONG HIGHWAY 46 IN DICKSON AND CHARLOTTE.

&&

04
Local storm report, May 30, 11:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND GST     IRON CITY               35.03N 87.58W
05/31/2004  60 MPH           LAWRENCE           TN   PUBLIC

            TREES DOWN

&&

04

The radar

The Northeast Alabama radar (KHTX), 83 km away, was scanning. The volume nearest the first event began at 05:45 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Giles

When
May 30, 11:45 PM CST
Where
Giles County, Conway
Rating
F1
Path length
0.3 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS STORM SURVEY
Coordinates
35.100, -86.967

F1 tornado uprooted and snapped many trees. Very minor roof damage to homes. Several large outbuildings, barns, and sheds were damaged. A silo was also damaged.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyThe tornado archive for Tennessee, 2004Warnings in Tennessee, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396238.